0
views
0
recommends
+1 Recommend
1 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: found

      Isolated Acute Anterolateral Papillary Muscle Rupture Presenting as a Sole Manifestation of Acute Myocardial Infarction and Mimicking Mitral Valve Vegetation

      , ,

      Cardiology

      S. Karger AG

      Papillary muscle rupture, Acute myocardial infarction

      Read this article at

      ScienceOpenPublisherPubMed
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          We present here a case of an acute myocardial infarction presenting solely as rupture of the head of anterolateral papillary muscle of the mitral valve with an echocardiographic appearance of a mitral valve vegetation. A 61-year-old male patient presented to the hospital with cardiogenic shock. Transesophageal echocardiography revealed normal left ventricular global and regional systolic function with the echocardiographic appearance of a large vegetation attached to the anterior mitral valve leaflet and severe mitral regurgitation. Intraoperatively, an infracted and ruptured head of the anterolateral papillary muscle was found with no evidence of vegetations. Papillary muscle rupture is a rare complication of acute myocardial infarction, is usually associated with inferior myocardial infarction and rarely seen as the only clinical and echocardiographic finding. Transesophageal echocardiography is more sensitive than transthoracic echocardiography but misdiagnosis can still occur.

          Related collections

          Author and article information

          Journal
          CRD
          Cardiology
          10.1159/issn.0008-6312
          Cardiology
          S. Karger AG
          0008-6312
          1421-9751
          2001
          November 2001
          08 November 2001
          : 96
          : 1
          : 53-56
          Affiliations
          Division of Cardiology, Department of Internal Medicine, University of Texas Medical School at Houston and Memorial Hermann Hospital, Houston, Tex., USA
          Article
          47387 Cardiology 2001;96:53–56
          10.1159/000047387
          11701942
          © 2001 S. Karger AG, Basel

          Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher. Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug. Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.

          Page count
          Figures: 2, References: 8, Pages: 4
          Categories
          Case Report

          Comments

          Comment on this article